MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3434C200TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 08/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant devices are: catalogue # vamc4242c200tu, serial # (b)(4), use by date: 2019-05-15, upn: (b)(4); catalogue # vamf3838c100tu, serial # (b)(4), use by date: 2018-10-19, upn: (b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft system was implanted in a patient for the endovascular treatment of a 5.5 cm thoracic aortic aneurysm.It was reported that the patient present emergently with chest pain.A ct showed that there was an unknown endoleak, either a type i endoleak or a type iii separation endoleak.The physician elected to implant two additional valiant stent grafts, modeled the stent grafts with a balloon and the unknown endoleak was resolved.The physician stated that the cause of the event could not be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
For system reported catalogue # vamf3838c100tu, serial # (b)(4), use by date: 2018-10-19, upn: (b)(4).Failure to follow instructions bare spring implanted within another device film evaluation summary: the cause of the unknown endoleak could not be determined from the films provided.Angiograms returned during implant revealed that 2 valiant stent grafts were implanted, positioned from just distal to the lca, and extending across the arch and into the descending thoracic.Final angio showed an unknown endoleak from just above the junction with the distal device.An additional short freeflo device was then seen implanted across both main devices overlapping the area of the previously seen endoleak.Final angio showed a reduction but unlikely complete resolution of the endoleak.Ct¿s 2-days later again showed contrast around the perimeter of the stent grafts, along nearly the entire length of the taa.Same day angiograms showed that 2 additional 200mm length valiant stent grafts had been implanted within the three (3) initially implanted devices; and the previously seen endoleak appeared to have resolved.Angio injections prior to implanting were not seen in the films.The exact source/type of endoleak could not be determined.This appears most likely to have been a late type iv caused by fabric porosity, but cannot rule out a proximal type i endoleak or a type iii fabric endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6844243
Report Number2953200-2017-01400
Device Sequence Number44526
Product Code MIH
UDI-Device Identifier00643169347366
UDI-Public00643169347366
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2019
Device Model NumberVAMF3434C200TU
Device Catalogue NumberVAMF3434C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Initial Date Received by Manufacturer 08/13/2017
Supplement Date Received by Manufacturer10/02/2017
Initial Report FDA Received Date09/06/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR